The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Long lasting herpes

Oct 13, 2005

Dear Doctor,facing my 15th year with HIV, I am more careful to therapy side effects rather than AIDS itself. Keeping my VL mostly <50 and CD4>800 with sustiva/ kaletra/ ziagen and a quite normal life, I am very upset when a common herpes,at least once a year, leaves behind, for months after the herpes recovery, an ulcer secreting serum on my coccygeal area,insensible to any therapy and ruining my intimate life. Last time it disappeared in a single day (lasting 4 months) following a violent onset of flu fever.Any suggestion(already 2 months this time...)?

Response from Dr. Henry

I have observed a similar problem in a small number of my own patients. I often put them on long-term suppressive therapy with 500-1000mg Valtrex per day (or acyclovir) with generally good results. KH

Truvada/Sustiva or Truvada/Reyataz
Sustiva, Truvada & Viramune

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint